Thunderstorm Wind, Porter
- When
- August 3, 4:58 AM CST
- Where
- Porter County, Chesterton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.600, -87.050
Several tree limbs were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 3, 1:00 AM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 200 AM CDT THU AUG 3 2006 .DISCUSSION FOR MORNING GRIDS/ZONES... 200 AM CDT COLD FRONT AS OF 06Z STRETCHING FROM EVANSTON TO AMBOY. TSRA STILL HOLDING STRONG ON THE NOSE OF A LOW LEVEL THERMAL RIDGE...ALONG WHICH SFC TEMPS ARE STILL IN THE LOWER 80S FROM ROCHELLE SOUTHWARD. SOME EARLY CONCERN FOR ISOLD STRONG WIND ESPECIALLY AS MCS NOW CROSSING THE MISSISSIPPI RIVER APPROACHES FROM THE SW. GREATER PROBABILITY HAZARD SHOULD BE RAINFALL AND POTENTIAL FOR GENERALLY MINOR FLOODING THROUGH THE MORNING GENERALLY SOUTH OF I-80...HOWEVER THE 35KT EWD PROPAGATION OF MCS AND SLOW SOUTHWARD DRIFT OF COLD FRONT SHOULD LIMIT DURATION OF HEAVY RAINFALL AT ANY ONE LOCATION. SOUTHWARD FRONTAL SURGE BEHIND THE MCS WILL BRING THE BOUNDARY JUST SOUTH OF THE CWA BY NOON. HIGH PRESSURE BUILDING INTO THE MIDWEST LATE THURSDAY WILL OVERSPREAD MUCH OF THE GREAT LAKES BY FRIDAY. LOCAL SKIES WILL CLEAR THROUGH THIS EVENING AND OVERNIGHT. GRADUAL WARM UP THROUGH SUNDAY AHEAD OF THE NEXT COLD FRONT WHICH IS DUE TO ARRIVE LATE SUNDAY NIGHT. THE LOW CHANCE POPS FOR SUNDAY NIGHT AND MONDAY STILL SEEMS WARRANTED...AS THE GFS HAS BEEN REMARKABLY CONSISTENT WITH THE TIMING OF THE FROPA FOR THE LAST COUPLE DAYS. HIGH PRESSURE DIPS DOWN OUT OF THE PRAIRIE PROVINCES INTO THE UPPER LAKES EARLY NEXT WEEK TO PROVIDE A REINFORCING SHOT OF MORE SEASONALLY MILD AIR AND DRY CONDITIONS. RRH && .AVIATION... 1238 AM CDT WILL KEEP THE THUNDERSTORMS IN THE MIDWAY FORECAST FOR ANOTHER HOUR. THE OTHER AIRPORTS WILL HAVE MVFR CLOUDS MOVING IN. THE FRONT IS EXPECTED DRIFT SOUTH. SOME THUNDERSTORMS MAY MOVE INTO THE AREA BY MORNING. THIS IS WITH A MCS OVER MISSOURI MAY MOVE INTO NORTHEAST ILLINOIS. WE EXPECT THE THUNDERSTORMS TO BE SOUTH OF TAF AREAS. WILL WATCH AND SEE WHAT THIS MCS DOES. AS THE FRONT DRIFT SOUTH SO WE EXPECT THE WIND TO BECOME NORTHEAST THIS MORNING AND DURING THE DAY. THE MVFR CEILINGS MAY BREAK BY 12 UTC. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT THU AUG 3 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-040930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT THU AUG 3 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL AFFECT NORTHEAST ILLINOIS AND NORTHWEST INDIANA EARLY THIS MORNING. WIND GUSTS IN EXCESS OF 60 MPH ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS ANOTHER CHANCE OF THUDNERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-040930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT THU AUG 3 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL AFFECT SOUTHERN LAKE MICHIGAN THIS MORNING. THE MAIN THREAT WILL BE THUNDERSTORM WIND GUSTS IN EXCESS OF 45 KNOTS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
510 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 4 S MENDOTA 41.49N 89.12W
08/03/2006 LA SALLE IL EMERGENCY MNGR
TREE DOWN ON ROUTE 51
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
511 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG COMPTON 41.69N 89.09W
08/03/2006 LEE IL LAW ENFORCEMENT
TREES DOWN ON ROUTE 30.
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM HAIL OTTAWA 41.35N 88.84W
08/03/2006 E0.75 INCH LA SALLE IL TRAINED SPOTTER
PENNY HAIL AND 50 TO 60 MPH WIND GUSTS.
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM TSTM WND DMG AURORA 41.77N 88.29W
08/03/2006 KANE IL EMERGENCY MNGR
5 INCH DIAMETER TREE DOWN NORMANTOWN ROAD AND MONTGOMERY
ROAD
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
519 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND GST 2 S WESTMONT 41.77N 87.97W
08/03/2006 E60 MPH DUPAGE IL TRAINED SPOTTER
&&
NMARSILIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 AM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG OSWEGO 41.70N 88.33W
08/03/2006 KENDALL IL EMERGENCY MNGR
POWER LINES DOWN AT 13168 GROVE ROAD.
&&
NMARSILIThe Chicago radar (KLOT), 86 km away, was scanning. The volume nearest the first event began at 10:58 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several tree limbs were blown down.
A tree was blown down in an alley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525432, 5525433.